Endocrine System Channel
Topics
Medications
Quicklinks
Related Channels

Novolin N Overdose

A Novolin N (NPH insulin) overdose could be fatal, so seek medical attention if you have taken too much of the medication. An overdose could cause dangerously low blood sugar; warnings signs of low blood sugar include extreme hunger, blurry vision, and shakiness. Treatment for an overdose of Novolin N will involve supportive care, which consists of treating the symptoms that occur as a result of the overdose.

An Overview of Novolin N Overdose

Novolin® N (NPH insulin) is an intermediate-acting form of insulin that is available without a prescription. As with any medication, it is possible to take too much Novolin N. As with all insulins, overdose with Novolin N can be fatal. The specific effects of an overdose may vary, depending on a number of factors, including the specific Novolin N dosage, exercise or diet changes, and whether Novolin N was taken with any other medications or substances.
 

Effects of a Novolin N Overdose

Many factors (such as changes in diet, exercise, or other medications) can contribute to a Novolin N overdose, even if you have not changed your dose. A Novolin N overdose can cause low blood sugar levels (hypoglycemia), which can be quite dangerous. Some of the early "warning" symptoms of low blood sugar include:
 
  • Shakiness (tremors) or jitteriness
  • Sweating, including cold sweats
  • Extreme hunger
  • Dizziness
  • Blurry vision.
     
More severe symptoms include:
 
  • Seizures
  • Loss of coordination
  • Difficulty speaking
  • Loss of consciousness
  • Changes in behavior, such as irritability
  • Confusion
  • Coma
  • Loss of life.
     
You may find that you have your own unique set of low blood sugar symptoms. If you suspect you have low blood sugar levels, make sure to take immediate action. Also, it is a good idea to let others around you know how to spot your particular signs of low blood sugar (and how to react), since you may be too confused (due to low blood sugar) to recognize the signs and respond adequately. People who have had poorly controlled diabetes for a long time may not be able to sense or feel some of the symptoms of a Novolin N overdose.
 
Healthy Eating for People With Diabetes

Novolin N Insulin

Referring Pages:
Terms of Use
Advertise with Us
Contact Us
About eMedTV
Privacy Policy
Copyright © 2006-2017 Clinaero, Inc.
eMedTV serves only as an informational resource. This site does not dispense medical advice or advice of any kind. Site users seeking medical advice about their specific situation should consult with their own physician. Click Terms of Use for more information.